Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Wakefield, VA

May 1, 20126 counties in North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at May 1, 2012, 7:26 PM EDT for 6 counties in North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 7:26 PM EDT (23:26 UTC)
Expired
May 1, 2012, 8:15 PM EDT
In force
49 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Pasquotank County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 110 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:30 PM EDTTSTM WND DMG3 Ese Acorn Hill, NCSEVERAL TREES DOWN ACROSS EASTERN GATES COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:12 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS51 KAKQ 012326
SVRAKQ
NCC029-041-053-073-139-143-020015-
/O.NEW.KAKQ.SV.W.0016.120501T2326Z-120502T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  EXTREME NORTH CENTRAL CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
  CENTRAL CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
  PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 815 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUNBURY...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORGANS CORNER AROUND 735 PM EDT.
  CHAPANOKE AND SOUTH MILLS AROUND 740 PM EDT.
  ELIZABETH CITY AROUND 750 PM EDT.
  WHITEHALL SHORES AND CAMDEN AROUND 755 PM EDT.
  INDIANTOWN AND WEEKSVILLE AROUND 800 PM EDT.
  SHILOH AROUND 805 PM EDT.
  OLD TRAP AROUND 810 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LYNCHS
CORNER...PARKVILLE...OKISKO...PASQUOTANK...BURNT MILLS...RABBIT
CORNER...LAMBS CORNER...SPENCES CORNER...BELCROSS AND TAYLORS BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3633 7665 3655 7646 3638 7594 3620 7603
      3628 7612 3630 7618 3629 7620 3620 7607
      3616 7605 3613 7607 3614 7612 3612 7617
      3617 7625 3611 7618 3610 7619 3610 7620
TIME...MOT...LOC 2326Z 291DEG 36KT 3639 7651
WIND...HAIL 60MPH 1.00IN

$$

JM
2 follow-up statements
542 
WWUS51 KAKQ 012350
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
750 PM EDT TUE MAY 1 2012

NCC041-073-020000-
/O.CAN.KAKQ.SV.W.0016.000000T0000Z-120502T0015Z/
CHOWAN NC-GATES NC-
750 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GATES AND NORTH
CENTRAL CHOWAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3610 7620 3619 7637 3643 7623 3636 7595
      3620 7603 3628 7612 3630 7618 3629 7620
      3620 7607 3616 7605 3613 7607 3614 7612
      3612 7617 3617 7625 3611 7618 3610 7619
TIME...MOT...LOC 2350Z 291DEG 36KT 3630 7623

$$

NCC029-053-139-143-020015-
/O.CON.KAKQ.SV.W.0016.000000T0000Z-120502T0015Z/
PASQUOTANK NC-PERQUIMANS NC-CAMDEN NC-CURRITUCK NC-
750 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CURRITUCK...CENTRAL CAMDEN...SOUTHEASTERN PERQUIMANS AND EASTERN
PASQUOTANK COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELIZABETH CITY...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEHALL SHORES AND CAMDEN AROUND 755 PM EDT.
  INDIANTOWN AND WEEKSVILLE AROUND 800 PM EDT.
  SHILOH AROUND 805 PM EDT.
  OLD TRAP AROUND 810 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE TAYLORS
BEACH...BARTLETT...RIDDLE...GLEN COVE AND GOOSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3610 7620 3619 7637 3643 7623 3636 7595
      3620 7603 3628 7612 3630 7618 3629 7620
      3620 7607 3616 7605 3613 7607 3614 7612
      3612 7617 3617 7625 3611 7618 3610 7619
TIME...MOT...LOC 2350Z 291DEG 36KT 3630 7623
WIND...HAIL 60MPH 0.75IN

$$

JM
741 
WWUS51 KAKQ 020007
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EDT TUE MAY 1 2012

NCC029-053-139-143-020017-
/O.EXP.KAKQ.SV.W.0016.000000T0000Z-120502T0015Z/
PASQUOTANK NC-PERQUIMANS NC-CAMDEN NC-CURRITUCK NC-
807 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CURRITUCK...CENTRAL
CAMDEN...SOUTHEASTERN PERQUIMANS AND EASTERN PASQUOTANK COUNTIES WILL
EXPIRE AT 815 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3610 7620 3619 7637 3643 7623 3636 7595
      3620 7603 3628 7612 3630 7618 3629 7620
      3620 7607 3616 7605 3613 7607 3614 7612
      3612 7617 3617 7625 3611 7618 3610 7619
TIME...MOT...LOC 0007Z 291DEG 36KT 3624 7603

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:15 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 1, 6:15 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT TUE MAY 1 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP INTO THE REGION THIS EVENING. THE
FRONT WILL STALL OVER THE MID ATLANTIC TONIGHT AND WEAKEN ON
WEDNESDAY AS HIGH PRESSURE SLOWLY BUILDS SOUTH FROM NEW ENGLAND. THE
HIGH WILL REMAIN OFF THE COAST THROUGH FRIDAY AS A WEAK TROUGH OF
LOW PRESSURE LINGERS EAST OF THE APPALACHIANS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE TO DROP MOST OF THE SVR WX WATCH ACROSS CENTRAL VA BUT EXTEND
IT A FEW COUNTIES FURTHER TO THE EAST BASED ON CURRENT RADAR TRENDS.

PVS DSCN:
LATEST GOES VISIBLE IMAGERY INDICATES AN EXTENSIVE FIELD OF CUMULUS
FROM WESTERN NC INTO WESTERN AND CENTRAL VA. KFCX RADAR SHOWS
SCATTERED THUNDERSTORMS WITHIN THIS CU FIELD OVER WESTERN VA IN
THE VICINITY OF A DECAYED MCV...WHICH PROPAGATED ACROSS KY EARLIER
TODAY. FARTHER EAST OVER THE LOCAL AREA...THE THERMODYNAMIC
PROFILE REMAINS CAPPED...BUT THIS IS BEGINNING TO DECAY AS THE
CONVECTION APPROACHES FROM THE WEST. MEANWHILE...A WEAK FRONT IS
DROPPING S IN THE WAKE OF A SHORTWAVE TROUGH PASSING OFF THE NEW
ENGLAND COAST. INCREASINGLY LOW-LEVEL WESTERLY (DOWNSLOPE) FLOW IS
EXPECTED IN THE VICINITY OF THE FRONT AND THIS SHOULD LARGELY
INHIBIT CONVECTION ACROSS NORTHERN AREAS...HENCE CONVECTION SHOULD
BE CONFINED ACROSS SOUTHERN VA AND NE NC. CAPE VALUES SHOULD BE
AROUND 1000-2000 J/KG ALONG WITH 30-35KT OF 0-6KM SHEAR...SO A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE WITH DEEP ENOUGH UPDRAFTS TO
GENERATE HAIL AND STRONG WIND GUSTS...PRIMARILY OVER THE EXTREME
SW COUNTIES.

CONVECTION IS EXPECTED TO LINGER ACROSS THE SOUTHERN TIER OF THE
AREA THROUGH MIDNIGHT...BEFORE DIMINISHING AFTER MIDNIGHT. THE FRONT
STALLS OVER THE LOCAL AREA OVERNIGHT. MEANWHILE...A SHORTWAVE TROUGH
AND ASSOCIATED CONVECTIVE ACTIVITY OVER THE MID-MISSISSIPPI AND
LOWER OHIO VALLEYS ROUND THE TOP OF THE SOUTHEAST RIDGE AND APPROACH
WESTERN PA AND WV LATE TONIGHT. TIMING IS NOT FAVORABLE FOR ANY OF
THIS REACHING THE NW COUNTIES...SO POPS WILL BE KEPT BELOW 15
PERCENT AT THIS TIME. LOW TEMPERATURES WILL BE MILD FOR EARLY MAY
WITH READINGS GENERALLY FROM 60-65.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A RATHER CHALLENGING POP FORECAST IS EXPECTED FOR WEDNESDAY AS THE
AFOREMENTIONED TROUGH AND RESIDUAL CONVECTIVE IMPULSE ROTATES
THROUGH THE AREA. AT THIS TIME CONTINUITY WILL BE MAINTAINED WITH
AFTERNOON CHANCE POPS WEST OF THE BAY...WHERE THE SURFACE TROUGH
(OLD FRONT) LINGERS AND PROVIDES SURFACE CONVERGENCE BENEATH THE
MID-LEVEL WAVE. MODEST INSTABILITY AND SHEAR COULD AGAIN RESULT IN A
FEW STRONGER CELLS. HIGH TEMPERATURES WILL BE WARM INTO THE MID TO
UPPER 80S INLAND...WITH COOLER VALUES OVER THE EASTERN SHORE (UPPER
70S)...AND LOCALLY COOLER YET ALONG THE IMMEDIATE ATLANTIC COAST OF
THE EASTERN SHORE.

THERE COULD BE SOME PERSISTENT CONVECTION INTO WEDNESDAY NIGHT OVER
NE PORTIONS AS THE MID-LEVEL MOIST AIRSTREAM AROUND THE SOUTHEAST
RIDGE CONTINUES TO PROVIDE SOME ELEVATED INSTABILITY IN NW FLOW.
HOWEVER...AT THE SURFACE INCREASING ENE FLOW BEHIND THE DEPARTING
TROUGH COULD PUSH STRATUS INTO THE EASTERN SHORE LATE WEDNESDAY
NIGHT. GIVEN THE UNCERTAINTY IN THE PATTERN WILL CARRY CHANCE POPS
NE WEDNESDAY NIGHT. LOW TEMPERATURES WILL REMAIN MILD WITH READINGS
IN THE UPPER 50S TO MID 60S.

UPPER RIDGING SHOULD CONTINUE TO NUDGE INTO THE REGION THURSDAY INTO
FRIDAY. HIGH TEMPERATURES SHOULD REACH THE UPPER 80S INLAND THURSDAY
AND UPPER 80S TO AROUND 90 FRIDAY. ONSHORE FLOW WILL KEEP VALUES
LOWER ON THE EASTERN SHORE THURSDAY...BUT AT LEAST INTERIOR PORTIONS
OF THE EASTERN SHORE SHOULD REACH THE LOW TO MID 80S BY FRIDAY.
STRONGER RIDGING AND WEAKENING NW FLOW SHOULD RESULT IN DIMINISHING
POPS THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LATEST EURO SUGGESTS A TREND TOWARD YESTERDAYS GFS SOLN OF THE
BACKDOOR COLD FRONT DROPPING THROUGH THE MID ATLANTIC REGION THIS
WEEKEND THEN GETTING HUNG UP ALONG OVER THE MTS AS HIGH PRESSURE
BUILDS DOWN THE COAST. THIS TREND LEADS TO A COOLER/DRIER FORECAST
EARLY NEXT WEEK.

STILL WARM ON SAT AHEAD OF BACKDOOR COLD FRONT PROGGED TO SLOWLY
MOVE SOUTH ACROSS THE FA SAT AFTERNOON/EVENING...THEN INTO THE
CAROLINAS SUNDAY. KEPT SLGHT CHC POPS WITH THIS BOUNDARY ERLY SAT
INCREASING TO A LOW CHC POPS WITH WHAT APPEARS TO BE A WEAK WAVE
(CONVECTIVE COMPLEX) DEVELOPING SAT AFTERNOON/EVENING WEST OF CHES
BAY. HIGHS U70S-L80S COASTAL AREAS TO M-U80S INLAND. LOWS U50S-L60S.

REMOVED ALL POPS SUNDAY AND MON AS HIGH PRESSURE NOW PROGGED TO
BUILD DOWN THE COAST KEEPING ANY SIGNIFICANT MOISTURE/TRIGGER FOR
PCPN WEST OF FA AND MAINLY ACROSS THE MTS. EURO/GFS HAVE NEXT FRONT
CROSSING THE RGN LATE MONDAY NIGHT/TUES. WILL CARRY A SLGHT CHC POP
WITH THIS SYSTEM FOR NOW. HIGHS SUNDAY U60S-L70S COASTAL AREAS TO
U70S-L80S WELL INLAND. LOWS IN THE 50S. HIGHS MONDAY/TUESDAY IN THE
70S. LOWS U40S-M50S.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
MOSTLY VFR CONDITIONS ACROSS THE REGION EARLY THIS AFTERNOON. AN
UPPER LEVEL IMPULSE OVER FAR WESTERN VA THIS AFTERNOON...ALONG WITH
LOW LEVEL WARMING AND INCREASING INSTABILITY...WILL BRING A CHANCE
FOR SHOWERS AND TSTMS FOR LATE AFTERNOON/EARLY EVENING. THE
STRONGEST CHANCE FOR STORMS IS LIKELY FOR RIC/PHF/ORF UNTIL AROUND
SUNSET. WINDS WILL BE SW-W WITH GUSTS TO 20-25 KTS BUT WILL DIMINISH
TONIGHT AND BECOME LIGHT. EXPECT SOME FOG TO DEVELOP DURING THE
OVERNIGHT AS CLOUDS THIN OUT. VSBY DOWN TO 2 MI IS PSBL ESPECIALLY
FROM RIC EAST WITH A CHANCE FOR AREAS OF IFR TO DEVELOP. CONDITIONS
SHOULD QUICKLY IMPROVE TO VFR BY MID MORNING.

OUTLOOK: CHANCE OF SCATTERED CONVECTION AGAIN ON WEDNESDAY.

&&

.MARINE...
SEAS AT BUOY 44009 JUST BLO 5 FT...SO PLAN IS TO LET CURRENT ADVSRY.
OTW...NO HEADLINES ANTICIPATED AS FRONTAL BOUNDARY STALLS ACROSS
MARINE AREA TONIGHT. THIS RESULTS IN WINDS DIMINISHING AFTER SUNSET
WITH BOTH WIND SPEEDS AND DIRECTIONS BECOMING VARIABLE WITH THE
SPECIFICS DEPENDING ON EXACT FRONTAL LOCATION. SEAS AVG 2-4 FT.

SAID FRONTAL BOUNDARY WASHES OUT/DISSIPATES ACROSS REGION WED WITH
HIGH PRESSURE RIDGE RE-ESTABLISHING ITSELF OFF THE SERN US COAST
THURSDAY/FRIDAY. VARIABLE WINDS GRADUALLY BECOME S-SE THEN SW BY
FRIDAY.

NEXT BACKDOOR FRONT EXPECTED SATURDAY. WINDS SHIFT INTO N-NE WITH
ENOUGH OF A CAA SURGE SEEN EVEN THIS FAR OUT FOR AT LEAST MINIMAL
SCA BY SUN. ONSHORE FLOW EXPECTED TO CONT INTO MONDAY AND TUESDAY.

&&

.CLIMATE...
CLOSE CALL...BUT APRIL 2012 ENDS UP SLIGHTLY WARMER THAN MARCH
2012 FOR BOTH RICHMOND AND NORFOLK. AVG MONTHLY TEMPERATURE AT
RICHMOND/RIC:   APR 2012 (58.5 F)...MAR 2012 (58.3 F).
AT NORFOLK/ORF: APR 2012 (60.6 F)...MAR 2012 (59.3 F).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ
NEAR TERM...MPR/AJZ
SHORT TERM...AJZ
LONG TERM...MPR
AVIATION...JEF
MARINE...MPR
CLIMATE...
Hazardous weather outlook, May 1, 6:16 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT TUE MAY 1 2012

NCZ012>014-030>032-VAZ087-092-093-096-020800-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
616 PM EDT TUE MAY 1 2012

...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-102-VAZ095-097-098-020800-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
616 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. A FEW
STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-049-060>086-088>091-094-099-100-020800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-
JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
616 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-020800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
616 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 6:50 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 PM EDT TUE MAY 1 2012

NCZ030-012345-
BERTIE NC-
650 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING INTO WESTERN BERTIE COUNTY...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEWISTON WOODVILLE TO 13 MILES WEST OF
LEWISTON WOODVILLE...OR FROM 5 MILES SOUTHWEST OF AULANDER TO 14
MILES NORTHEAST OF TARBORO...MOVING SOUTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...LEWISTON WOODVILLE AROUND 655 PM
EDT...AND WINDSOR AROUND 720 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS
STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3590 7693 3585 7702 3587 7705 3594 7705
      3592 7713 3595 7720 3601 7721 3607 7734
      3609 7731 3611 7724 3614 7727 3621 7720
      3598 7668 3596 7672 3593 7669 3588 7673
      3586 7676 3588 7682 3584 7684 3581 7689

WRS
Local storm report, May 1, 7:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 NNW STORY             36.71N  77.02W
05/01/2012                   SOUTHAMPTON        VA   911 CALL CENTER

            TREE DOWN ACROSS ROAD.

&&

EVENT NUMBER AKQ1200244

WRS
Special weather statement, May 1, 7:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EDT TUE MAY 1 2012

NCZ013>017-030>032-VAZ096-097-012345-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD
NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-WESTERN CURRITUCK NC-
711 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAS NORTH CAROLINA...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ALINE OF STRONG THUNDERSTORMS FROM CORAPEAKE TO GATESVILLE...OR FROM
10 MILES NORTH OF SUNBURY TO GATESVILLE...MOVING SOUTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  SUNBURY AROUND 720 PM EDT...
  TYNER AROUND 730 PM EDT...

WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN
INDOORS UNTIL THE STORM HAS PASSED.

HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3622 7673 3623 7673 3622 7673 3632 7696
      3648 7680 3666 7656 3655 7627 3636 7644
      3618 7665

44
Special weather statement, May 1, 7:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EDT TUE MAY 1 2012

VAZ100-012345-
NORTHAMPTON VA-
711 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM MOVING TOWARD KIPTOPEKE STATE PARK...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF CITY OF POQUOSON COUNTY...OR
ABOUT 11 MILES EAST OF HAMPTON...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR FISHERMANS ISLAND AND KIPTOPEKE AT 720 PM
EDT...AND CAPE CHARLES LIGHT AT 730 PM EDT.

WIND GUSTS TO 40 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.

HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3711 7590 3710 7592 3712 7594 3711 7595
      3708 7594 3708 7598 3709 7599 3712 7598
      3717 7599 3717 7593 3715 7593 3714 7592
      3717 7592 3719 7581

WRS
Special weather statement, May 1, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT TUE MAY 1 2012

NCZ013>017-030>032-VAZ096-097-012345-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD
NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-WESTERN CURRITUCK NC-
713 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST NORTH CAROLINA...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ALINE OF STRONG THUNDERSTORMS FROM CORAPEAKE TO GATESVILLE...OR FROM
10 MILES NORTH OF SUNBURY TO GATESVILLE...MOVING SOUTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  SUNBURY AROUND 720 PM EDT...
  TYNER AROUND 730 PM EDT...

WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN
INDOORS UNTIL THE STORM HAS PASSED.

HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3622 7673 3623 7673 3622 7673 3632 7696
      3648 7680 3666 7656 3655 7627 3636 7644
      3618 7665

44
Local storm report, May 1, 7:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
725 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 W NURNEYSVILLE        36.66N  76.66W
05/01/2012                   CITY OF SUFFOLK    VA   911 CALL CENTER

            TREE DOWN ACROSS N. LIBERTY SPRING RD.

&&

EVENT NUMBER AKQ1200245

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:13 PM EDTSevere Thunderstorm WarningAKQNorthampton47 min
May 1, 6:07 PM EDTSpecial Weather StatementAKQGates, Hertford, Northampton53 min
May 1, 6:19 PM EDTSevere Thunderstorm WarningAKQGates, Hertford41 min
May 1, 6:39 PM EDTSevere Thunderstorm WarningAKQCamden, Gates51 min
May 1, 6:50 PM EDTSpecial Weather StatementAKQBertie55 min
May 1, 7:11 PM EDTSpecial Weather StatementAKQGates34 min
May 1, 7:13 PM EDTSpecial Weather StatementAKQGates32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.